MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG30026UX
Medical Device Problem Codes Difficult to Insert (1316); Improper or Incorrect Procedure or Method (2017); Deformation Due to Compressive Stress (2889); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the delivery of an onyx frontier coronary drug eluting stent the delivery system detached/fractured.The intended lesion was the left anterior descending (lad) artery, the detached portion of the device does not remain in the patient as the fractured section was outside of the patient.The catheter/delivery system deformed and a kink was noted.It was stated thatthere were wires in the lad and diagonal for possible double kiss crush technique.One stent was positioned in the diagonal and an attempt was made to position the other stent in the lad when resistance was met and the stent delivery system severed.It was discovered that the stent intended for the lad was put on the diagonal wire which is why there was resistance.The device was inspected with no issues noted.Negative prep was not performed.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device and excessive force was not used during delivery.The patient was reported alive with no injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the detached portion of the device was successfully removed from the patient as it was on the wire.The catheter did not deform or kink prior to the detachment/fracture.Resistance was not noted during withdrawal of the device, and excessive force was not used.The device was not kinked and re-straightened during use.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21112060
Report Number9612164-2025-00169
Device Sequence Number8733186
Product Code NIQ
UDI-Device Identifier00763000511500
UDI-Public00763000511500
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG30026UX
Device Catalogue NumberONYXNG30026UX
Device Lot Number0012344025
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2025
Supplement Date Received by Manufacturer01/09/2025
02/05/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date02/04/2025
02/06/2025
Date Device Manufactured07/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown